New York Journal of Mathematics
Volume 7 (2001) 87-97


R. A. Mollin

A Simple Criterion for Solvability of Both X2-DY2= c and x2-Dy2=-c

Published: September 6, 2001
Keywords: continued fractions, Diophantine equations, fundamental units, simultaneous solutions
Subject: 11A55, 11R11, 11D09

This article provides a simple criterion for the simultaneous solvability of the Diophantine equations X2-DY2=c and x2-Dy2=-c when c∈Z, and D∈N is not a perfect square.


This author's research is supported by NSERC Canada grant # A8484.

Author information

Dept. of Math. and Stat., 2500 University Drive, Calgary, Alberta, T2N 1N4, Canada